Blog

Archives
Search Blog

I just got prescribed an antidepressant. About what should I be concerned?

By Jeffrey Sterling, MD September 26, 2018

antidepressant_medications_sign AntidepressantsCartoon4

For the answer to this concern, let’s go straight to the Food and Drug Administration’s (FDA) site, which roughly states the following:
Antidepressants are safe and popular, but research and case history demonstrate that they may have unintentional effects on some people, especially adolescents and young adults. During the first one to two months of initial treatment, patients of all ages taking antidepressants should be watched closely.
Possible side effects to look for are the following:

  • suicidal thoughts or behavior
  • worsening depression that gets worse
  • unusual changes in behavior such as insomnia, agitation, or withdrawal from normal social situations.

If you or a loved one witness or exhibit any of these types of changes shortly after taking antidepressants, please seek medical help immediately. A life could be in the balance.
Thanks for liking and following Straight, No Chaser! This public service provides a sample of what http://www.SterlingMedicalAdvice.com (SMA) offers. Please share our page with your friends on WordPress. We are also on Facebook at SterlingMedicalAdvice.com and Twitter at @asksterlingmd.

Copyright © 2013 · Sterling Initiatives, LLC · Powered by WordPress

Leave a Reply